Texas, 2004

Damaging Wind in Texas, April 10, 2004

April 10, 2004 · NWS LCH · 1 event in 1 county or zone

Several trees were blown down in Newton.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Several trees were blown down in Newton.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 10, 8:16 PM CST, 10 minutes earlier.

Area forecast discussion, Apr 10, 8:16 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
916 PM CDT SAT APR 10 2004

.DISCUSSION...
SURFACE FRONT NOW LOCATED FROM NEAR TXK TO NW OF HOU WESTWARD TOWARD
SAT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS MOVING
EAST-SOUTHEAST AHEAD OF THE FRONTAL BOUNDARY FROM THE LAKES REGION OF
EAST TEXAS SOUTHWEST TO HOUSTON. ALTHOUGH ATMOSPHERE HAS
STABILIZED SOMEWHAT WITH THE LOSS OF DAYTIME HEATING...KLCH SOUNDING
THIS EVENING SHOWS A MODERATELY UNSTABLE AIRMASS WITH CAPES AROUND
1240 J/KG AND LI -4.3...WHICH SHOULD HELP TO SUSTAIN THE LINE AS IT
MOVES SOUTHEAST. SEVERE THUNDERSTORM WATCH 65 CONTINUES IN EFFECT
UNTIL 11 PM FOR EXTREME WESTERN LOUISIANA AND SOUTHEAST TEXAS.

NO PLANS TO UPDATE ZONES CURRENTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  61  65  52  64 /  70 100  40  20
BPT  59  65  51  65 /  70 100  40  20
AEX  59  62  46  60 /  70 100  70  40
LFT  62  66  53  65 /  70 100  70  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH...LAZ027-030-041-051.
TX...SEVERE THUNDERSTORM WATCH...TXZ180>182-201-215-216.

&&

24
Hazardous weather outlook, Apr 10, 3:39 AM CST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
439 AM CDT SAT APR 10 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
111030-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
439 AM CDT SAT APR 10 2004

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL SLOWLY MOVE SOUTH TODAY AND INTO CENTRAL LOUISIANA
BY LATE THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE FOUND
ALONG AND AHEAD OF THIS BOUNDARY AND THERE IS A POSSIBILITY THAT
SOME OF THESE STORMS MAY BE SEVERE. AT THIS TIME...LARGE HAIL...
DAMAGING WINDS AND HEAVY RAIN LOOK TO BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE FRONT WILL MOVE OFFSHORE EARLY SUNDAY MORNING BUT SHOWERS WITH A
FEW ISOLATED THUNDERSTORMS WILL LINGER THROUGH MONDAY. HIGH
PRESSURE WILL MOVE IN BEHIND THE FRONT ON TUESDAY...KEEPING SKIES
CLEAR THROUGH THE END OF THE WEEK.

SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED
TONIGHT.

MCNATT

In the hours before

Local storm report, Apr 10, 7:21 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     WOODVILLE               30.77N 94.42W
04/10/2004                   TYLER              TX   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTED POWER LINES DOWN IN WOODVILLE AND
            ELECTRICITY OUT TO PARTS OF THE CITY.

&&

MJW
Local storm report, Apr 10, 8:14 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
914 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             2 N FRED                30.61N 94.18W
04/10/2004  1.75 INCH        TYLER              TX   PUBLIC

            REPORTED ALONG HIGHWAY 92

&&

MBB
Local storm report, Apr 10, 8:26 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
926 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     MAGNOLIA SPRINGS        30.74N 94.03W
04/10/2004                   JASPER             TX   LAW ENFORCEMENT

            TREE DOWN REPORTED NEAR INTERSECTION OF HGWY 96 AND FM
            1005

&&

MBB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Newton

When
April 10, 8:26 PM CST
Where
Newton County, Newton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.833, -93.733

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393193.